MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA MPACT ACETABULAR SHELL; CEMENTLESS ACETABULAR SHELL

MEDACTA INTERNATIONAL SA MPACT ACETABULAR SHELL; CEMENTLESS ACETABULAR SHELL
Catalog Number 01.32.162DH
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/06/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Batch review performed on 26 july 2018: lot 166613: (b)(4) items manufactured and released on 02 february 2017.Expiration date: 2022-01-25.No anomalies found related to the issue.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Batch review for the associated instrument performed on 30 july 2018: cup impactor ref.01.15.10.0294, lot.1752029: (b)(4) items manufactured and released on 08 june 2017.No anomalies found related to the problem.To date, this is the first similar event reported on items of the same lot.
 
Event or Problem Description
During a total hip when the surgeon was implanting the cup, the inserter disengaged from the cup.The surgeon used a secondary cup and a different inserter to complete the surgery.There was a ten minute delay in the case.The surgery was completed successfully.
 
Additional Manufacturer Narrative
Visual inspection performed (b)(6) 2018 by r&d product manager.The cup impactor was analyzed together with the shell.The instrument appeared without any visible damage; it was tried with mpact shells providing the correct locking of the implant.Vice versa, with the received implant, the impactor did not properly connect: the inner part of the shell was visibly damaged together with the inner thread.From the received pieces it is possible to determine that the instrument was not properly connected to the cup (maybe not correctly aligning the two parts) during the surgery that provided to a damaging of the inner thread of the implant and to the conseguent impossibility of connection.

Brand Name
MPACT ACETABULAR SHELL
Common Device Name
CEMENTLESS ACETABULAR SHELL
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
MDR Report Key7731843
Report Number3005180920-2018-00575
Device Sequence Number19020599
Product Code LPH
UDI-Device Identifier07630030810978
UDI-Public07630030810978
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K132879
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/30/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/25/2022
Device Catalogue Number01.32.162DH
Device Lot Number166613
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/08/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/06/2018
Supplement Date Received by Manufacturer07/06/2018
Initial Report FDA Received Date07/30/2018
Supplement Report FDA Received Date08/30/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;